MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27; SHOULDER GLENOSPHERE
Model Number 04.01.0173
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022: lot 174736: 148 items manufactured and released on (b)(6) 2017.Expiration date: 2022-09-27.No anomalies found related to the problem.To date, 119 items of the same lot have been sold without any similar reported event during the period of review.Additional item involved in the complaint, batch review performed on (b)(6) 2022: reverse shoulder system 04.01.0154 glenoid baseplate ø27x15 (k170452) lot.175034 lot 175034: 100 items manufactured and released on (b)(6) 2017.Expiration date: 2022-11-09.No anomalies found related to the problem.To date, 60 items of the same lot have been sold with another similar reported event during the period of review.
 
Event or Problem Description
Revision surgery at about 4 years and 3 months post primary for glenosphere intraprosthetic dislocation from the baseplate.During the primary surgery one of the glenosphere polyaxial screw prong deformed.
 
Additional Manufacturer Narrative
Clinical evaluation performed on (b)(6) 2022 by medacta medical affairs director: 4 years after primary rsa, the patient makes a sudden physical effort and the glenosphere detaches from the baseplate.At index surgery, due to hard bone, one baseplate screw fixation broke and could not be driven fully in the countersunk seating.This most probably did not allow the glenosphere to reach its final position and therefore the conical coupling was weakened.This is confirmed by the markings on the backsurface of the glenosphere.The damages to the humeral insert are compatible with the disassociated glenosphere.Visual inspection performed on 25 august 2022 by medacta r&d shoulder project manager: the glenosphere shows circular markings on the spherical baksurface.Given the defined and precise geometry, the markings are likely due to friction with at least one peripheral screw protruding from the glenoid baseplate.It is not possible to determine whether the contact happened with the screw object of a precedent complaint on the same patient in per operative (during the insertion of the superior screw in the primary surgery the prongs deformed and were removed with pliers) or with the inferior one.The glenosphere screw shows circular scratches following friction with the inner bore of the glenosphere.The reverse liner is damaged on the thin side.This is presumably due to friction with the scapula or other bone structures following glenosphere dissociation.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15247457
Report Number3005180920-2022-00623
Device Sequence Number6341304
Product Code PHX
UDI-Device Identifier07630040706605
UDI-Public07630040706605
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2022
Device Model Number04.01.0173
Device Catalogue Number04.01.0173
Device Lot Number174736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight87 KG